MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FUSION TRIPLE LUMEN SPHINCTEROTOME; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

WILSON-COOK MEDICAL INC FUSION TRIPLE LUMEN SPHINCTEROTOME; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G31533
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continue e1 - phone number: (b)(6) investigation evaluation: a product evaluation was performed only by the pictures provided with this report because the products said to be involved were not provided to cook for evaluation.The lot number provided in the photos matches this report.The labeling in the photo of the device pouch matches the products reported.Our evaluation of the photos provided confirmed the report.Photos of the distal end of the devices in vivo were provided.Damage can be seen near the distal tip of the catheter with a protruding section in both photos.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the photos provided confirmed the report.However, we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all fusion triple lumen sphincterotomes are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.There have been a total of 2 reported occurrences of this nature during the time period reviewed.Therefore, this represents an unusual occurrence.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used two cook fusion triple lumen sphincterotomes.It was reported that the sphincterotome was introduced and the physician found that the catheter distal end was split.He decided to use a second one with the same lot but it was the same problem.He used a third one with another lot and finally it was ok.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Continue e1: (b)(6).This investigation is on-going.A follow-up emdr will be provided within 30 days of receipt of new information.
 
Additional Manufacturer Narrative
Continue e1 - phone number: (b)(6).Investigation evaluation: the products said to be involved were returned in a biohazard bag.Two (2) of the devices (devices #1 and 2) were returned in open pouches from the lot number provided in the report.The labels match the products returned.Nine (9) additional sealed devices (devices #3-11) were returned from the lot number provided in the report.The labels match the products returned.Photos of the distal end of the devices in vivo were provided.Damage can be seen near the distal tip of the catheter with a protruding section in both photos.Device #1: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the shaping wire removed, which was not included in the return.The cutting wire responds to handle manipulation, confirming the cutting wire remains in tact.Damage is noted along the top of the distal tip of the catheter as the wire guide lumen appears to split proximally with a slightly raised portion.When viewed from above it can be seen that the material within the wire guide lumen slightly separated and begins to curl in the lumen.Device #2: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the shaping wire removed, which was not included in the return.The cutting wire responds to handle manipulation, confirming the cutting wire remains in tact.Damage is noted at the top of the distal tip of the catheter at the wire guide lumen with voids in the catheter material and a burr of catheter material formed at the lumen's tip.Device #3: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned sealed with the shaping wire in place.A split was noted at the distal tip under magnification prior to removal of the shaping wire.No burrs or protrusions were observed.The shaping wire was removed; no additional damage was noted following the shaping wire's removal.Device #4: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned sealed with the shaping wire in place.A split was noted at the distal tip under magnification prior to removal of the shaping wire with slight indentations noted at the lumen's edge.The shaping wire was removed and the split portion was noted to be raised causing a burr.When viewed from above it can be seen that the material within the wire guide lumen slightly separated and begins to curl in the lumen.Device #5: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned sealed with the shaping wire in place.A slight split was noted at the distal tip under magnification prior to removal of the shaping wire.No burrs or protrusions were observed.The shaping wire was removed; no additional damage was noted following the shaping wire's removal.Device #6: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned sealed with the shaping wire in place.A slight split was noted at the distal tip under magnification prior to removal of the shaping wire.No burrs or protrusions were observed.The shaping wire was removed; no additional damage was noted following the shaping wire's removal.Device #7: our laboratory evaluation of the product said to be involved could not confirm the report.The device was returned sealed with the shaping wire in place.No burrs, splits, or protrusions were observed.The shaping wire was removed; no additional damage was noted following the shaping wire's removal.Device #8: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned sealed with the shaping wire in place.A split was noted at the distal tip under magnification prior to removal of the shaping wire.No burrs or protrusions were observed.The shaping wire was removed; no additional damage was noted following the shaping wire's removal.Device #9: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned sealed with the shaping wire in place.Significant malformations were noted at the distal tip under magnification prior to removal of the shaping wire.Voids were noted at the tip.Burrs were observed.The shaping wire was removed; no additional damage was noted following the shaping wire's removal.When viewed from above it can be seen that the material within the wire guide lumen has split and begins to curl in the lumen.Device #10: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned sealed with the shaping wire in place.A split and malformations were noted at the distal tip under magnification prior to removal of the shaping wire.Voids were noted at the tip.Slight burrs were observed.The shaping wire was removed; no additional damage was noted following the shaping wire's removal.Two (2) flecks of a black substance were noted near the distal tip.Device #11: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned sealed with the shaping wire in place.A split was noted at the distal tip under magnification prior to removal of the shaping wire.No burrs or protrusions were observed.The shaping wire was removed; no additional damage was noted following the shaping wire's removal.A lab meeting was held on (b)(6) 2026, with production leadership and manufacturing engineering.During this meeting it was determined that there was evidence on multiple devices of an incomplete tip resulting in observed damage at the catheter tip.A range of damage and variability was noted at the distal tips ranging from slight splits possibly caused by where the catheter material reflows during tipping to clear malformations.The cause of the malformations on devices #1, 2, 9 and 10 is an incomplete tip formed during manufacturing in addition to failure to detect the damaged tip during the packaging process.This is considered to be an operator related nonconformance.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned devices confirmed the report.A range of damage and variability was noted at the distal tips ranging from slight splits to clear malformations.The cause of the malformations is an incomplete tip formed during manufacturing in addition to failure to detect the damaged tip during the packaging process.This occurred due to operator error.Production management and the department team leads were notified of this occurrence.Additionally, a notification of operator related complaint form was provided to production management to make them aware of an operator related complaint.A retraining of both the operator responsible for the tipping process and the packaging operator involved has been performed.Prior to distribution, all fusion triple lumen sphincterotomes are subjected to a visual inspection and functional testing to ensure device integrity.

Brand Name
FUSION TRIPLE LUMEN SPHINCTEROTOME
Common Device Name
UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key24313677
Report Number1037905-2026-00079
Device Sequence Number17536023
Product Code KNS
UDI-Device Identifier00827002315334
UDI-Public(01)00827002315334(17)280728(10)W4958938
Combination Product (Y/N)N
PMA/510(K) Number
K033203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31533
Device Catalogue NumberFS-25M-35
Device Lot NumberW4958938
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer02/16/2026
03/09/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date03/16/2026
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE, UNKNOWN MAKE OR MODEL.; SCOPE, UNKNOWN MAKE OR MODEL.; TERUMO 0.035 INCH. WIRE GUIDE.; TERUMO 0.035 INCH. WIRE GUIDE.
Patient SexUnknown